MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERHICKMAN CV CATHETER, POLYURETHANE SINGLE-LUMEN, 8F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 POWERHICKMAN CV CATHETER, POLYURETHANE SINGLE-LUMEN, 8F; CHRONIC CATHETERS
Model Number 0805810
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a chronic catheter placement procedure, the guidewire allegedly came apart.The procedure was competed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one j-tip guidewire loaded to a guidewire hoop was returned for evaluation.Gross visual and dimensional evaluations were performed.A bend and material stretching were noted proximal to the j-hook.Therefore, the investigation is confirmed for the identified stretched issues.However, the investigation is unconfirmed for the reported fracture and material separation issues as no wire break was identified during investigation.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2024).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERHICKMAN CV CATHETER, POLYURETHANE SINGLE-LUMEN, 8F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17169516
Report Number3006260740-2023-02536
Device Sequence Number20486018
Product Code LJS
UDI-Device Identifier00801741036668
UDI-Public(01)00801741036668
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K061179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0805810
Device Catalogue Number0805810
Device Lot NumberREHQ0206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown